Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 82, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 2, 2018, 5:41 AM CDT for 11 counties in Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2018, 5:41 AM CDT (10:41 UTC)
- Expired
- Jun 2, 2018, 6:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Caldwell County, MO, Carroll County, MO, Clay County, MO, Clinton County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Livingston County, MO, Pettis County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:26 AM CDT | TSTM WND DMG | Bogard, MO | DELAYED REPORT: MAIN POWER LINE DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2011 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
862
WUUS53 KEAX 021041
SVREAX
MOC025-033-047-049-095-101-107-117-159-177-195-021130-
/O.NEW.KEAX.SV.W.0082.180602T1041Z-180602T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
541 AM CDT SAT JUN 2 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northeastern Clay County in west central Missouri...
Eastern Clinton County in northwestern Missouri...
Northwestern Pettis County in central Missouri...
Ray County in west central Missouri...
Carroll County in north central Missouri...
Caldwell County in north central Missouri...
Southwestern Saline County in central Missouri...
Lafayette County in west central Missouri...
Eastern Jackson County in west central Missouri...
Northern Johnson County in west central Missouri...
Southwestern Livingston County in north central Missouri...
* Until 630 AM CDT.
* At 541 AM CDT, a severe thunderstorm was located near Woods
Heights, or 7 miles east of Lawson, moving northeast at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Independence, Blue Springs, Grain Valley, Excelsior Springs,
Chillicothe, Kearney, Oak Grove, Richmond, Odessa, Higginsville,
Lexington, Carrollton, Buckner, Lawson, Concordia, Lathrop, Sweet
Springs, Lone Jack, Braymer and Waverly.
This includes the following highways...
Interstate 70 in Missouri between mile markers 23 and 73.
Interstate 35 in Missouri between mile markers 27 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3878 9323 3885 9416 3967 9448 3978 9348
TIME...MOT...LOC 1041Z 242DEG 40KT 3940 9408
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:00 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 2, 4:00 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 400 AM CDT Sat Jun 2 2018 .Discussion... Issued at 400 AM CDT SAT JUN 2 2018 Water vapor imagery shows a trough swinging through the Northern Plains early this morning. Initial lee side troughing and height falls ahead of the trough sparked storms across the Dakotas and Nebraska late Friday afternoon, which resulted in the line of storms currently pushing into far northwestern Missouri early this morning. A little farther south, storms are seen bubbling up across eastern Kansas in response to the warm air advection of the nocturnal jet, which is leading the shortwave trough across the Plains States. For this morning...the line of storms moving into far northern Missouri looks to have become dominated by the outflow; so while the storms are working there way along in an environment with 3000+ J/KG of MUCAPE and 0-6KM shear values around 40 knots available, the associated damaging winds that might accompany a line of storms like this are not being realized. As a result we are only getting reports of 40 to 50 MPH winds in northwest Missouri. Mean while, storms across eastern Kansas have struggled to get going, perhaps owing to the lack of upper level support given the shortwave troughs location across the Dakotas and/or the continuing advection of the EML on the southwest winds at 700mb. Either way, while current radar and satellite trends indicate that storms will keep going for many more hours across northern and western Missouri, the severe nature of the storms is looking a bit minimal; though not zero. The exception might be where the warm air advection of the nocturnal jet is meeting the outflow along the line of storms --in the vicinity of highway 36 in northern Missouri-- which might result in a bit of a maximum for wind. Otherwise, as the storms sweep through early this morning we expect heavy rain and strong (sub-severe) winds for most other areas. Current timing and trends point at the storms blowing themselves apart later this morning across central Missouri as the nocturnal jet mixes out and the storms move away from the supporting upper level trough and surface front, though confidence is a bit iffy as none of the models are handling this line of storms well. Rest of the afternoon...should be rather nice with highs in the low to mid 80s. Otherwise, expectations are that the convective system from this mornings storms will push the focus for any further development south and east for the afternoon hours with an effective frontal boundary. But, the cold front associated with the Northern Plains shortwave trough will be sweeping across the region this afternoon, and may be able to spark a few isolated storms across areas from central and north central to northeast Missouri this afternoon. For the rest of the weekend and into the beginning of the work week, expect a nice break from the 90s we have seen lately, as highs hang out in the 80s through Tuesday, thanks to the cool air behind today's cold front. Otherwise, expect hot summer temperatures to start nosing back into the region by mid-work-week as a ridge out west expands into the Plains States. This will also push the storm track north, so we are not currently expecting storms back in the region until late in the work week. && .Aviation...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1225 AM CDT SAT JUN 2 2018 While the line of storms has developed, turned to the southeast, and is advancing toward northwestern MO, the intensity is not quite as strong as though. This may be due to warm air aloft limiting the overall intensity. Regardless, using the time of arrival tool brings the line into STJ around 09Z and KMCI between 09Z and 10Z. Have adjusted the timing but kept the forecast as is since there still looks to be a period of thunderstorms early in the morning which would include heavy rain and gusty winds. A cold front will push through the area later in the morning, switching winds to the northwest and clearing things. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...CDB
Hazardous weather outlook, Jun 2, 5:09 AM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Sat Jun 2 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Sat Jun 2 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms will be ongoing this morning with strong damaging winds and brief periods of torrential rain. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 2, 4:25 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
425 AM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND GST CAMERON 39.74N 94.24W
06/02/2018 M60 MPH CLINTON MO AWOS
&&
PPLocal storm report, Jun 2, 4:48 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 AM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND GST 4 NW MILL GROVE 40.35N 93.65W
06/02/2018 M60 MPH MERCER MO PUBLIC
&&Local storm report, Jun 2, 4:50 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
450 AM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG 1 N TONGANOXIE 39.12N 95.09W
06/02/2018 LEAVENWORTH KS EMERGENCY MNGR
AT LEAST ONE LARGE TREE DOWN IN THE CITY.
&&Local storm report, Jun 2, 5:00 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 AM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM TSTM WND GST 1 WNW CLARE 38.84N 94.89W
06/02/2018 M67 MPH JOHNSON KS ASOS
&&Local storm report, Jun 2, 5:05 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 AM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND GST 4 WNW STANLEY 38.87N 94.74W
06/02/2018 M58 MPH JOHNSON KS PUBLIC
&&Local storm report, Jun 2, 5:17 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
517 AM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM TSTM WND GST 1 N KANSAS CITY INTL AR 39.31N 94.72W
06/02/2018 M60 MPH PLATTE MO ASOS
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:53 AM CDT | Special Weather Statement | EAX | Atchison | 52 min |
| Jun 2, 1:36 AM CDT | Special Weather Statement | EAX | Atchison, Holt | 39 min |
| Jun 2, 2:18 AM CDT | Special Weather Statement | EAX | Atchison, Holt, Nodaway | 42 min |
| Jun 2, 3:00 AM CDT | Special Weather Statement | EAX | Andrew, Gentry, Holt, Nodaway, Worth | 45 min |
| Jun 2, 3:32 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb | 28 min |
| Jun 2, 3:39 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 36 min |
| Jun 2, 3:46 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, Clay, Clinton, Daviess, DeKalb and 5 more | 44 min |
| Jun 2, 3:59 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clinton, DeKalb | 31 min |
| Jun 2, 4:02 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 28 min |
| Jun 2, 4:26 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 34 min |
| Jun 2, 4:27 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 33 min |
| Jun 2, 4:29 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Livingston | 31 min |
| Jun 2, 4:47 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 43 min |
| Jun 2, 4:57 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Mercer, Putnam, Sullivan | 48 min |
| Jun 2, 5:10 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Ray | 50 min |
| Jun 2, 5:43 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Linn, Macon, Putnam, Randolph and 2 more | 47 min |
| Jun 2, 6:25 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Lafayette, Linn, Livingston and 2 more | 35 min |
| Jun 2, 6:27 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon, Putnam, Schuyler, Sullivan | 33 min |
| Jun 2, 6:58 AM CDT | Severe Thunderstorm Warning | EAX | Macon | 17 min |
| Jun 2, 7:14 AM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 31 min |
| Jun 2, 8:14 AM CDT | Special Weather Statement | EAX | Henry | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.